MAUDE Adverse Event Report: CEFALY TECHNOLOGY CEFALY; CEFALY ENHANCED

CEFALY TECHNOLOGY CEFALY; CEFALY ENHANCED
Model Number 10704
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Burn(s) (1757); Localized Skin Lesion (4542)
Date of Event 02/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no evidence of device malfunction at this time.The device has been requested for return for analysis, but it has not yet been received.The report was submitted based on the precautionary principle.
 
Event or Problem Description
This is an incident happened in canada.The same model of device are on the us market under fda 510k clearance (k212071).The initial report was received by cefaly on february 6, 2026.The cefaly medical team reviewed the case and recommended direct follow up with the patient to further assess symptom severity and relatedness.Attempts to contact the patient on february 6, 2026, by phone and email were unsuccessful, and contact information was provided through medical personnel.The patient later requested a phone discussion, which was conducted by the cefaly medical team on february 9, 2026, at 19:30 est, during which the patient provided a detailed account of the events as below.The patient has an approximately 10-year history of migraine, with progressive worsening prior to initiation of cefaly.He carries a diagnosis of chronic migraine without aura, intractable, with status migrainosus.He began using etns (cefaly) in (b)(6) 2026, initially completing approximately three preventive sessions, followed more recently by acute therapy sessions.He reported no benefit from preventive use, which is expected given the delayed onset of preventive efficacy.With acute therapy, he reported transient improvement of migraine intensity from moderate-severe to mild or resolved during the 60-minute treatment; however, symptoms typically recurred within 5-10 minutes after completion.He reported adherence to all preparation, placement, and storage instructions as outlined in the cefaly user manual.On monday ((b)(6) 2026) or tuesday ((b)(6) 2026), while using the acute program, the patient reported pressing on the inferior middle portion of the electrode over the bridge of his nose during active stimulation.He then perceived loss of skin contact along the superior and lateral edges of the electrode, followed by a sudden, severe electric shock and intense forehead pain, prompting immediate discontinuation of therapy.He estimated that the electrode had been used fewer than 10 times.He did not initially note additional symptoms; however, the following day he observed a tender mark or scar on the forehead near the right orbital ridge.He used the device again that day with adjusted placement lower on the forehead.Over subsequent days, he noted progressive symptoms.He initially developed approximately 5 cm raised areas, which evolved into swelling, erythema, and tenderness involving the forehead, right periorbital region, bilateral temples, and posterior scalp near the left occiput.He denied pruritus.Over approximately four days, he noted increased skin dryness and scabbing over the right forehead and periorbital area.He also reported progressive right periorbital soft-tissue swelling, requiring increased effort to open the eyelid.While he was able to fully open the eye with effort, the eyelid was partially drooped at rest due to swelling.He subsequently noted blurry vision (monocular and binocular) and binocular diplopia.Approximately two days after the initial event, the patient developed worsening nausea and atypical headache features, including localized temporal pain and waxing-and-waning vertex headache, as well as photophobia that differed in quality from his baseline migraine symptoms.He presented to his primary care provider on (b)(6) 2026, where cellulitis or skin infection was suspected.He was prescribed cephalexin 500 mg daily for 7 days and an oral antihistamine.He reported no improvement.On sunday, (b)(6) 2026, he experienced a severe headache that awakened him from sleep, accompanied by intense vertiginous dizziness lasting approximately one hour.He presented to the emergency department on (b)(6) 2026 for further evaluation.Emergency evaluation included laboratory studies (not available for review) and a non-contrast head ct, reported as normal (also not available for review).He was diagnosed with an electrical burn of the forehead, advised to discontinue antibiotics and antihistamines, and underwent ophthalmologic evaluation.Blurry vision and mild diplopia were attributed to local injury with mechanical ptosis from soft-tissue swelling.

Brand Name
CEFALY
Common Device Name
CEFALY ENHANCED
Manufacturer (Section D)
CEFALY TECHNOLOGY
légiapark,boulevard patience
et beaujonc 3, bte 28
liege, 4000
BE  4000
Manufacturer (Section G)
JDI ELECTRONICS FACTORY
sima industrial district
sima village, chang ping town
dongguan, guangdong 52357 0
CH   523570
Manufacturer Contact
mr chan
legiapark
boulevard patience et beaujonc 3 bte 28 ,
liege, 4000
BE   4000
MDR Report Key24546280
Report Number3010188009-2026-00002
Device Sequence Number5724851
Product Code PCC
UDI-Device Identifier05425018850280
UDI-Public(01)05425018850280(17)260805
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K212071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number10704
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Initial Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age41 YR
Patient SexMale
Patient EthnicityNon Hispanic